MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting insufficient grip, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was analyzed and found the primary failure of broken input disk to be related to the customer reported complaint.The instrument was found to have an input disk broken.Input disk #6 was found completely detached from the base of the housing.Common causes of the failure mode broken instrument input disks are typically attributed to mishandling/misuse, most commonly caused by improper cleaning/ reprocessing techniques.Under repeated or prolonged chemical or thermal exposure cycles, these cracks can propagate into larger cracks, and may cause the input disk to break and separate from the instrument.This complaint is reportable malfunction event due to the following conclusion: per the description of the complaint, the clip applier may have incurred a failure mode that is known to impact clip application effectiveness.Deficiencies in clip application may lead to inadequate hemostasis.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the medium large clip applier instrument would not close when prompted.The customer tried reapplying the drape, removing and replacing the instruments without resolving the issue.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the medium large clip applier instrument was inspected prior to usage.The reported issue occurred while the surgeon attempted to clamp on vessel or tissue bundle.The clip applier instrument jaws were not closing.The weck clips and the medium-large size clips were used.The vessel or tissue bundle was greater than the specified diameter provided in ifu.The customer used another clip applier instrument to resolve the issue.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16592694
Report Number2955842-2023-11460
Device Sequence Number5326200
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)N10211116
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberN10211116 0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age37 YR
Patient SexMale
Patient Weight109 KG
Patient EthnicityHispanic